Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have COPD, use inhaler and Albuterol. Take Amlodopine. BP is always high. Suggest medicine to lower BP?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
Hi, I have COPD, use a rescue inhaler and use Albuterol in a nebulizer qid. My doctor has prescribed Amlodopine which I take nightly because of the dizziness it produces. Of course, my blood pressure stays up there. Is there any SAFE drug that could lower my blood pressure. They have also prescribed a Spiriva inhaler. Have also tried Advair and Flovent - not sure any of then work for the COPD. I take a baby Aspirin daily and have had a few TIA's.
Just can't understand why the US is not backing research on adult Stem Cells for COPD!
Posted Tue, 30 Jul 2013 in Lung and Chest disorders
Answered by Dr. Sudhir Kumar 2 hours later

Thank you for posting your query.

For control of blood pressure, you can take olmesartan or telmisartan. Both are very effective as well as safe in patients with COPD (Chronic obstructive pulmonary disease). In COPD, we need to avoid all beta blockers such as atenolol, metoprolol, etc, as they may worsen the COPD.
Regarding COPD, you are on correct medicines.

Please continue aspirin to prevent further TIAs or stroke.

I hope it helps. Please get back if you have any follow up queries.
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine) DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor